Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 23, 2020, 3:21 AM CDT for Tulsa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 23, 2020, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
736
WWUS84 KTSA 230821
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Tue Jun 23 2020
OKZ060-064-067-230845-
Tulsa OK-Creek OK-Wagoner OK-
321 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTHWESTERN
WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 345 AM CDT...
At 321 AM CDT, a strong thunderstorm was located 3 miles west of
Tulsa, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Jenks... Glenpool...
Coweta... Catoosa...
Jenks Riverside Airport... Turley...
Tulsa International Airport... Oneta...
Gray... Leonard...
This includes Interstate 44 between mile markers 213 and 232.
LAT...LON 3628 9599 3619 9581 3616 9581 3616 9576
3609 9562 3588 9577 3599 9603 3601 9609
3607 9612 3608 9614 3616 9608 3617 9600
3627 9600
TIME...MOT...LOC 0821Z 300DEG 23KT 3614 9599
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:00 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 23, 3:00 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 300 AM CDT Tue Jun 23 2020 .DISCUSSION... A few isolated strong thunderstorms continue this morning across portions of northeast Oklahoma. Storms are forming in a CAPE environment around 2000 J/KG with 30-35 knots of 0-6 KM shear. Highest instability axis is generally along and west of an Osage, Tulsa, McAlester line. This will support at least a marginal wind/hail threat for the next few hours as activity pushes southward before weakening. Northern portions of MCS currently pushing through southwest Oklahoma could potentially develop MCV type feature, moving southeast along/just south of the Red River. Additional thunderstorm development will be possible by late morning or early afternoon across southeast Oklahoma on northern periphery of feature, coupled with surface heating and approaching frontal boundary. A few of these storms could be marginally severe given the unstable air-mass expected, however weak deep layer shear will likely keep most of these storm below severe levels. PWATs approaching 2.00 inches will support very heavy rainfall with any storms that develop. Several CAMS solutions suggest at least a localized flooding threat with the slow storm motions expected/ potential training. Isolated thunderstorm development is still possible on Wednesday across far northeast Oklahoma as weak upper wave approaches in northwest flow aloft. Better storm chances should stay north across southeast Kansas. Slight chance pops will persist for the remainder of the work week. ECMWF a little more aggressive with upper trough moving through the central Plains on Saturday, developing swath of heavier QPF across the area. Given the drier GFS solution and the lack of any significant frontal forcing, will continue with low chance pops for now. Temperatures should remain near normal through the extended periods and stayed primarily with NBM guidance. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 65 86 69 / 0 0 20 10 FSM 89 64 88 67 / 30 0 10 0 MLC 86 63 86 66 / 50 10 10 0 BVO 86 63 85 67 / 0 0 20 20 FYV 85 59 85 65 / 10 0 10 10 BYV 85 58 85 65 / 0 0 10 10 MKO 86 63 86 67 / 10 0 10 10 MIO 85 60 85 67 / 0 0 20 20 F10 87 63 86 66 / 20 0 10 0 HHW 83 66 86 67 / 60 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Jun 22, 4:39 PM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 PM CDT Mon Jun 22 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 PM CDT Mon Jun 22 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After midnight. DISCUSSION... There is a chance of thunderstorms after midnight across southeast Oklahoma, especially close to the Red River. An isolated marginally severe hail storm is possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY thru SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms may be ongoing Tuesday morning across southeast Oklahoma and west central Arkansas, but the severe weather threat will be very limited. Storm chances shift south and east of the region by Tuesday afternoon. Storm chances return by next weekend but organized severe weather is not expected. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jun 23, 12:02 AM CDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 1202 AM CDT Tue Jun 23 2020 OKZ054-230530- Osage OK- 1202 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 1230 AM CDT... At 1201 AM CDT, a strong thunderstorm was located near Sunset Lake, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bigheart... Osage Hills State Park... Okesa... Sunset Lake... Tallant... LAT...LON 3682 9642 3692 9624 3670 9600 3658 9619 TIME...MOT...LOC 0501Z 320DEG 25KT 3681 9627
Special weather statement, Jun 23, 1:35 AM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Tulsa OK 135 AM CDT Tue Jun 23 2020 OKZ055-060-061-230700- Tulsa OK-Rogers OK-Washington OK- 135 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...SOUTH CENTRAL WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 200 AM CDT... At 134 AM CDT, a strong thunderstorm was located 4 miles south of Vera, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Owasso... Skiatook... Collinsville... Vera... LAT...LON 3638 9600 3651 9588 3634 9565 3618 9586 TIME...MOT...LOC 0634Z 318DEG 22KT 3640 9591
Special weather statement, Jun 23, 2:17 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 217 AM CDT Tue Jun 23 2020 OKZ054-059-230745- Osage OK-Pawnee OK- 217 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL PAWNEE COUNTIES UNTIL 245 AM CDT... At 217 AM CDT, a strong thunderstorm was located over Ralston, moving southeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Ralston... Skedee... LAT...LON 3651 9680 3655 9670 3642 9653 3634 9668 TIME...MOT...LOC 0717Z 317DEG 18KT 3649 9672
Special weather statement, Jun 23, 3:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 AM CDT Tue Jun 23 2020
OKZ054-059-060-230830-
Tulsa OK-Osage OK-Pawnee OK-
301 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 330 AM CDT...
At 301 AM CDT, a strong thunderstorm was located 3 miles east of
Walnut Creek State Park, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Tulsa... Sand Springs...
Sperry... Westport...
Turley... Walnut Creek State Park...
Gray...
This includes Interstate 44 between mile markers 217 and 218.
LAT...LON 3638 9622 3625 9592 3607 9604 3608 9614
3622 9634
TIME...MOT...LOC 0801Z 304DEG 23KT 3627 9621Special weather statement, Jun 23, 3:19 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT Tue Jun 23 2020
OKZ054-059-060-064-230900-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
319 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHEASTERN
CREEK...SOUTHEASTERN PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 400 AM
CDT...
At 319 AM CDT, a strong thunderstorm was located 5 miles north of
Sand Springs, moving southeast at 20 mph.
Penny size hail and wind gusts up to 45 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Sand Springs...
Jenks... Sperry...
Westport... Turley...
Tulsa International Airport... Walnut Creek State Park...
Gray...
This includes Interstate 44 between mile markers 213 and 221.
LAT...LON 3640 9623 3623 9587 3600 9603 3602 9609
3608 9615 3621 9635
TIME...MOT...LOC 0819Z 306DEG 18KT 3622 9612Special weather statement, Jun 23, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Tue Jun 23 2020
OKZ060-064-067-230845-
Tulsa OK-Creek OK-Wagoner OK-
321 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTHWESTERN
WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 345 AM CDT...
At 321 AM CDT, a strong thunderstorm was located 3 miles west of
Tulsa, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Jenks... Glenpool...
Coweta... Catoosa...
Jenks Riverside Airport... Turley...
Tulsa International Airport... Oneta...
Gray... Leonard...
This includes Interstate 44 between mile markers 213 and 232.
LAT...LON 3628 9599 3619 9581 3616 9581 3616 9576
3609 9562 3588 9577 3599 9603 3601 9609
3607 9612 3608 9614 3616 9608 3617 9600
3627 9600
TIME...MOT...LOC 0821Z 300DEG 23KT 3614 9599The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:40 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jun 22, 11:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Jun 23, 12:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 23, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Jun 23, 12:56 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 49 min |
| Jun 23, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Jun 23, 1:35 AM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Jun 23, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Jun 23, 2:17 AM CDT | Special Weather Statement | TSA | Pawnee | 28 min |
| Jun 23, 3:01 AM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Jun 23, 3:19 AM CDT | Special Weather Statement | TSA | Tulsa | 41 min |
| Jun 23, 3:30 AM CDT | Special Weather Statement | TSA | Okmulgee | 60 min |
| Jun 23, 3:49 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 56 min |
| Jun 23, 4:21 AM CDT | Special Weather Statement | TSA | Wagoner | 24 min |
| Jun 23, 4:32 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 28 min |
| Jun 23, 4:42 AM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jun 23, 5:09 AM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
| Jun 23, 5:36 AM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| Jun 23, 5:37 AM CDT | Special Weather Statement | TSA | McIntosh | 38 min |
| Jun 23, 6:11 AM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jun 23, 6:24 AM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Jun 23, 9:41 AM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.